... supplements. However, in 1983 my family's health was damaged by Vitamin D supplementation. For years I have attempted to determine what caused our health problems related to the Vitamin D tablets, which were described as "derived from rich natural liver oils from deep sea fish". The tablets contained 1,000 USP Units (and were described in he manufacturer's catalog as "naturally protein coated"), and 400 USP Units. My husband and I took the 1,000 unit tablets and our son took the 400 unit tablets for only a couple of weeks before our problems began. Some of our various health problems included vision problems, extreme fatigue, itching, gastrointestinal problems, headache, allergic reactions to products which had previously caused no problems (such as hand lotion), edema, numbness of extremities, elevated LDH level. We still have health issues to varying degrees. Additionally, we all have developed thyroid issues, including partially calcified thyroid nodules, thyroid inflammation, and one case of thyroid cancer. I contacted the manufacturer several times whose representative indicated no known problems with the tablets. Our physicians do not know what caused our problems, although my physician suggested the possibility of a toxin in the tablets. I saved one of the tablets and have attempted to find a laboratory that will perform testing for consumers, although I fear the tablet might be too old to provide accurate results. Do you have any suggestions regarding what might have caused these effects from the Vitamin D supplement? Also, can you suggest a laboratory that performs testing for consumers?
No responses have yet been posted. Add your response to this question.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Vitamin D Deficiency - My vitamin d test came back with a reading of <4, my doctor wants me to take?
Posted 11 Nov 2009 • 2 answers
Posted 16 Jul 2010 • 6 answers
Posted 7 Jul 2012 • 4 answers
Posted 6 Jun 2014 • 1 answer
Posted 8 Apr 2016 • 0 answers